MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED; VASCULAR POLYESTER GRAFT
Model Number HGK0010-100
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 03/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intervascular sas (manufacturer) is submitting the report on behalf of maquet cardiovascular, llc (importer), according to the exemption e2017024.(4117) device is not accessible for testing as it remained implanted in the patient.(3331/213) a review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.Moreover, the review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications (< 5 ml/cm²/min).(11/3233) a retention sample from same lot and coated on the same day and under the same conditions as the involved device was identified and will undergo water permeability testing.(4109/213) the review of post-marketing historical data indicated that only one similar complaint was reported for the same lot number.The conducted investigation suggested that the device was not defective.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
The case was a zone zero thoracic endovascular aortic repair (tevar).The graft was used to allow for an axillary bypass for access purposes.Patient was heparinized for procedure.Blood was streaming from graft like a waterfall with significant blood loss.The graft was wrapped with thrombogenic material to control the bleeding.Patient was finally stabilized and is recovering in hospital.
 
Additional Manufacturer Narrative
(11/213) two retention samples from same lot and coated on the same period (one and two days later) and under the same conditions as the involved device underwent water permeability testing.The test results indicated values well within product specifications (< 5 ml/cm²/min).(67) no conclusion can be drawn since the product is not available for investigation.However, the conducted investigation and testing performed suggest that the product was not defective at the time of manufacturing.(24) please note that, as per the product instructions for use, the use of knitted vascular grafts as a conduit for cannulation is not an approved indication.Indeed, hemagard knitted vascular grafts are indicated for surgical repair, bypass, or replacement of arteries in the treatment of aneurysmal and occlusive disease of the abdominal aorta, visceral arteries, and peripheral arteries.

Brand Name
HEMAGARD KNITTED
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8509888
Report Number1640201-2019-00023
Device Sequence Number11171233
Product Code DSY
UDI-Device Identifier00384401015093
UDI-Public00384401015093
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2020
Device Model NumberHGK0010-100
Device Catalogue NumberHGK0010-100
Device Lot Number15G02
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/16/2019
Device Age4 YR
Initial Date Received by Manufacturer 03/16/2019
Supplement Date Received by Manufacturer05/16/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;